MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670160
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the second tracheostomy tube was placed and showed leakage after 13 days of use with a patient.The incident occurred at the patient¿s home and was managed by a healthcare professional.The issue was resolved by replacing the tube with a new one.A sample photo provided.There was a patient involvement, but no patient harm reported.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.It was reported that the cuff failed to inflate and a leak was observed immediately after filling.The complaint of leakage cannot be confirmed nor replicated.The probable cause is unknown.Visual inspection there were no damages or anomalies observed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22939978
Report Number3012307300-2025-10244
Device Sequence Number13200361
Product Code JOH
UDI-Device Identifier15021312006032
UDI-Public(01)15021312006032(17)290423(10)4462472
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670160
Device Lot Number4462472
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown